Alert archive / North Dakota / Red Flag Warnings in 2010

Red Flag Warning 7, NWS Bismarck, ND

August 21, 201011 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Aug 21, 2010, 1:51 PM MDT for 11 counties in North Dakota. It took effect at Aug 22, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2010, 1:51 PM MDT (19:51 UTC)
In effect from
Aug 22, 2010, 11:00 AM MDT
Expired
Aug 22, 2010, 8:00 PM MDT
In force
9 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Morton County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2010-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2010-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

727 
WWUS83 KBIS 211951
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT SAT AUG 21 2010

...RED FLAG WARNING CONTINUES INTO EARLY EVENING FOR EXTREME SOUTHWEST
NORTH DAKOTA...

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING...

.VERY HOT...DRY AND BREEZY CONDITIONS WILL CONTINUE INTO THIS EVENING
OVER FAR SOUTHWEST NORTH DAKOTA...AND AGAIN SUNDAY AFTERNOON AND
EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE
STATE. RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND A SOUTH WIND OF
15 TO 25 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

NDZ040-043-220800-
/O.UPG.KBIS.FW.A.0004.100822T1700Z-100823T0200Z/
/O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
/O.CON.KBIS.FW.W.0006.000000T0000Z-100822T0200Z/
SLOPE-BOWMAN-
151 PM MDT SAT AUG 21 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...40...43

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY EVENING.
SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY...WITH AFTERNOON
RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SUSTAINED WIND SPEEDS
OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ033-034-041-042-044-045-220800-
/O.UPG.KBIS.FW.A.0004.100822T1700Z-100823T0200Z/
/O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX-
251 PM CDT SAT AUG 21 2010 /151 PM MDT SAT AUG 21 2010/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...33...34...41...42...44...45

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM
RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ020-220800-
/O.NEW.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
OLIVER-
251 PM CDT SAT AUG 21 2010

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT SUNDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM
RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KINNEY
5 follow-up statements
435 
WWUS83 KBIS 220200
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SAT AUG 21 2010

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS...

.VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP SUNDAY
AFTERNOON AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL
PARTS OF THE STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND
SOUTH WINDS OF 20 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS
FIRE WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN
THE SOUTHWEST...WHERE TWO LARGE FIRES WERE STILL BURNING AT SUNSET
SATURDAY.

NDZ040-043-221400-
/O.EXP.KBIS.FW.W.0006.000000T0000Z-100822T0200Z/
/O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
SLOPE-BOWMAN-
800 PM MDT SAT AUG 21 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...40...43

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY...WITH
AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SUSTAINED
WIND SPEEDS OF 15 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ020-033-034-041-042-044-045-221400-
/O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
OLIVER-STARK-MORTON-HETTINGER-GRANT-ADAMS-SIOUX-
900 PM CDT SAT AUG 21 2010 /800 PM MDT SAT AUG 21 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 9 PM CDT /8 PM MDT/ SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TO
9 PM CDT /8 PM MDT/ SUNDAY. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20...33...34...41...42...44...45

SOUTH WINDS OF 20 MPH WITH GUSTS OVER 30 MPH AND MINIMUM
RELATIVE HUMIDITY OF 15 TO 20 PERCENT ARE EXPECTED ON SUNDAY...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SCHECK
808 
WWUS83 KBIS 220926
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
426 AM CDT SUN AUG 22 2010

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS...

.VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON
AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE
STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SOUTH WINDS OF
15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN THE
SOUTHWEST...WHERE TWO LARGE FIRES WERE STILL BURNING AT SUNSET
SATURDAY. IN ADDITION...A FRONT WILL MOVE INTO THE WESTERN PART
OF THE STATE DURING THE AFTERNOON...CAUSING WINDS TO SHIFT TO THE
WEST OR NORTHWEST ACROSS BOWMAN AND SLOPE COUNTIES.

NDZ020-033-034-040>045-222200-
/O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
OLIVER-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
426 AM CDT SUN AUG 22 2010 /326 AM MDT SUN AUG 22 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20...33...34...40...41...42...43...44
...45

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM
RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED ON SUNDAY...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. WINDS MAY SHIFT TO
THE WEST OR NORTHWEST DURING THE AFTERNOON OVER THE SOUTHWEST PART
OF THE STATE AS A COLD FRONT BEGINS TO MOVE THROUGH THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SAVADEL
368 
WWUS83 KBIS 221439
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
939 AM CDT SUN AUG 22 2010

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THIS AFTERNOON AND EARLY EVENING FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY WITH DRY GRASSLANDS...

.VERY HOT...DRY AND BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON
AND EVENING OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE
STATE. RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND SOUTH WINDS OF
15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS SIMILAR TO THOSE ON SATURDAY AFTERNOON IN THE
SOUTHWEST...WHERE TWO LARGE FIRES OCCURRED. IN ADDITION...A FRONT 
WILL MOVE INTO THE WESTERN PART OF THE STATE DURING THE
AFTERNOON...CAUSING WINDS TO SHIFT TO THE WEST OR NORTHWEST ACROSS
THE SOUTHWEST PART OF THE WARNING AREA.

NDZ035-046-230200-
/O.EXA.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
BURLEIGH-EMMONS-
939 AM CDT SUN AUG 22 2010

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...35...46

SOUTH WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 40 MPH AND MINIMUM
RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NDZ020-033-034-040>045-230200-
/O.CON.KBIS.FW.W.0007.100822T1700Z-100823T0200Z/
OLIVER-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
939 AM CDT SUN AUG 22 2010 /839 AM MDT SUN AUG 22 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20...33...34...40...41...42...43...44
...45

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH AND MINIMUM
RELATIVE HUMIDITY OF 10 TO 20 PERCENT ARE EXPECTED THIS AFTERNOON...
RESULTING IN DANGEROUS FIRE WEATHER CONDITIONS. WINDS MAY SHIFT TO
THE WEST OR NORTHWEST DURING THE AFTERNOON OVER THE SOUTHWEST PART
OF THE STATE AS A COLD FRONT BEGINS TO MOVE THROUGH THE REGION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

JS/RK
803 
WWUS83 KBIS 222051
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CDT SUN AUG 22 2010

...RED FLAG WARNING IN EFFECT FOR SOUTHWEST AND SOUTH CENTRAL
NORTH DAKOTA THROUGH EARLY EVENING...

.VERY HOT...DRY AND BREEZY CONDITIONS WILL CONTINUE INTO THIS EVENING
OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL PARTS OF THE STATE.
RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SOUTH WINDS OF 15 TO
30 MPH ARE COMMON LATE THIS AFTERNOON ACROSS THE WARNING AREA. 

NDZ020-033>035-040>046-230200-
/O.CON.KBIS.FW.W.0007.000000T0000Z-100823T0200Z/
OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
351 PM CDT SUN AUG 22 2010 /251 PM MDT SUN AUG 22 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20...33...34...35...40...41...42...43
...44...45...46

SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS OVER 40 MPH AND MINIMUM
RELATIVE HUMIDITY OF 10 TO 20 PERCENT WILL CONTINUE INTO EARLY
EVENING OVER SOUTH CENTRAL NORTH DAKOTA. OVER THE
SOUTHWEST...RELATIVE HUMIDITY IS SIMILAR...WHILE THE WIND HAS
SWITCHED TO NORTH NORTHWEST BEHIND A SURFACE TROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

KINNEY
116 
WWUS83 KBIS 230141
RFWBIS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
841 PM CDT SUN AUG 22 2010

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

.TEMPERATURES ARE BEGINNING TO COOL...AND WINDS HAVE SLOWED IN
MANY AREAS OF THE SOUTHWEST AND SOUTH CENTRAL. CRITICAL FIRE
BEHAVIOR IS NO LONGER ANTICIPATED.

NDZ020-033>035-040>046-230245-
/O.EXP.KBIS.FW.W.0007.000000T0000Z-100823T0200Z/
OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
841 PM CDT SUN AUG 22 2010 /741 PM MDT SUN AUG 22 2010/

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN NORTH DAKOTA...20...33...34...35...40...41...42...43
...44...45...46

TEMPERATURES ARE BEGINNING TO COOL...AND WINDS HAVE SLOWED IN
MANY AREAS OF THE SOUTHWEST AND SOUTH CENTRAL. CRITICAL FIRE
BEHAVIOR IS NO LONGER ANTICIPATED.

$$

SCHECK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Aug 21, 2:49 AM MDT, 11 hours 2 minutes earlier.

Area forecast discussion, Aug 21, 2:49 AM MDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT AUG 21 2010

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN FORECAST CONCERNS INVOLVE TEMPS...WINDS AND RESULTING FIRE
WEATHER ISSUES. SEE BELOW FOR FIRE WEATHER DISCUSSION. MODELS IN
DECENT AGREEMENT WITH BROAD RIDGE OVER NORTHERN PLAINS THROUGH MOST
OF THE WEEKEND LEADING TO DRY CONDITIONS AND SOME OF THE HOTTEST
WEATHER OF THE SEASON. MOST GUIDANCE PUSHES MAX TEMPS ON SUNDAY TO
AROUND 100. BY SUNDAY...LONGWAVE TROUGH BEGINS MOVING ACROSS THE
PACIFIC NORTHWEST AND ASSOCIATED SURFACE LOW MOVING ACROSS NORTHERN
MONTANA. SOME DIFFERENCES EXIST WITH NAM/GFS WITH PLACEMENT OF
SURFACE LOW BY 00Z MON. HAVE CONTINUED LOW POPS ON SUN AFTERNOON
ACROSS FAR WESTERN ND WITH FRONT APPROACHING THE AREA. AHEAD OF
SURFACE FRONT...STRONG SOUTHERLY WINDS WILL DOMINATE WITH WINDS
VEERING WEST/NORTHWEST BEHIND THE FRONT SUN NIGHT. HAVE ALSO
CONTINUED LOW POPS BEGINNING SUN NIGHT ASSOCIATED WITH THIS SYSTEM.
UPPER TROUGH SHOULD PUSH EAST OF REGION BY 12Z TUE.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...

MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL TREND DURING THE
EXTENDED PERIOD. BY TUESDAY MORNING...THE LAST REMNANTS OF THE
SYSTEM THAT PUSHED THROUGH MONDAY SHOULD BE EXITING THE
REGION...MAKING WAY FOR A LARGE RIDGE TO BUILD IN OVER THE ROCKIES
AND CENTRAL PLAINS. THIS RIDGE IS EXPECTED TO DOMINATE THE
ATMOSPHERE OVER THE CWA THROUGH THE MAJORITY OF THE LONG
TERM...RESULTING IN DRY CONDITIONS AND A GRADUAL WARMING TREND OF
HIGHS IN THE 70S TUESDAY TO HIGHS IN THE 90S BY THURSDAY. MODELS GO
FROM STRONG AGREEMENT TO DRASTIC DIVERGENCE FRIDAY...MOSTLY
CONCERNING THE APPROACH OF THE NEXT TROUGH. THE 12Z ECMWF BRINGS THE
TROUGH THROUGH LATE FRIDAY...BRINGING A SLIGHT CHANCE OF PRECIP TO
MY WESTERN COUNTIES FRIDAY NIGHT. MEANWHILE THE 00Z GFS MERELY MOVES
SOUTHWESTERLY FLOW OVER THE NORTHERN PLAINS WITH THE MAIN TROUGH
HANGING BACK OVER THE WEST COAST. WILL LEAVE THE MENTION OF POPS IN
MY WEST...AS THE ECMWF SOLUTION HAS BEEN MORE CONSISTENT
RUN-TO-RUN.

.AVIATION...

LOWERED VISIBILITIES DUE TO SMOKE CONTINUE TO BE AN ISSUE THIS
MORNING...BUT DO NOT EXPECT CONDITIONS TO BE REDUCED TO ANYTHING
LESS THAN HIGH MVFR. OTHERWISE...SHOULD SEE VFR CONDITIONS PREVAIL
AT ALL TERMINALS THROUGH THE TAF PERIOD. LIGHT AND VARIABLE WINDS
SHOULD INCREASE AND SHIFT TO THE SOUTH AND SOUTHEAST TODAY AS A LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST. THIS SHOULD HELP TO SCOUR
OUT ANY SMOKE AT THE LOWER LEVELS. ANY PRECIP ASSOCIATED WITH THE
SYSTEM SHOULD HOLD OFF UNTIL AT LEAST SUNDAY NIGHT.

&&

.FIRE WEATHER...WINDS LOOK TO BE A LITTLE STRONGER...15-25 MPH OUT
OF THE SOUTH...ON SATURDAY ACROSS SOUTHWEST ND. THESE WINDS COUPLED
WITH VERY WARM TEMPERATURES AND RELATIVE HUMIDITY AROUND 15 PERCENT
WILL RESULT IN RED FLAG CONDITIONS ON SATURDAY. RANGELAND FIRE
DANGER VALUES ALSO REACH THE VERY HIGH TO EXTREME CATEGORY ACROSS
BOWMAN AND SLOPE COUNTIES ON SATURDAY.

A FIRE WEATHER WATCH WILL ALSO BE ISSUED FOR SUNDAY ACROSS PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR VERY WARM
TEMPERATURES...STRONG WINDS AND LOW RELATIVE HUMIDITY. SOUTHERLY
WINDS OF 15-30 MPH WILL DEVELOP ON SUNDAY WHILE RELATIVE HUMIDITY
RANGES FROM 15-20 PERCENT. THERE IS SOME UNCERTAINTY ACROSS EXTREME
SOUTHWEST NORTH DAKOTA REGARDING WINDS ON SUNDAY AS A SURFACE FRONT
APPROACHES WESTERN NORTH DAKOTA. RANGELAND FIRE DANGER VALUES ARE
ALSO EXPECTED TO REACH THE VERY HIGH RANGE ACROSS THE WATCH AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NDZ033-034-040>045.

RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR NDZ040-043.

&&

SHORT TERM...SAVADEL
LONG TERM/AVIATION...ABELING/NIEUWENHUIS
FIRE WEATHER...SAVADEL
Hazardous weather outlook, Aug 21, 4:36 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
536 AM CDT SAT AUG 21 2010

NDZ001>005-009>013-017>023-025-031-032-035>037-046>048-050-051-
221045-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-BURLEIGH-KIDDER-STUTSMAN-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
536 AM CDT SAT AUG 21 2010 /436 AM MDT SAT AUG 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. NO
SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ033-034-040>045-221045-
STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
536 AM CDT SAT AUG 21 2010 /436 AM MDT SAT AUG 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FOR SLOPE AND BOWMAN
COUNTIES DUE TO LOW RELATIVE HUMIDITY AND STRONG WINDS ALONG WITH
DRY GRASSLANDS. A FIRE WEATHER WATCH IS IN EFFECT FOR PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON SUNDAY DUE TO LOW
HUMIDITY AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. NO
SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SAVADEL

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:47 AM MDTFire Weather WatchBISAdams, Bowman, Grant, Hettinger, Morton, Sioux and 2 more10 hr
Aug 21, 3:47 AM MDTRed Flag WarningBISBowman, Slope16 hr

Nearby

Red Flag Warnings in North Dakota, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.